MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The intraocular lens was not implanted.If explanted; give date: n/a (not applicable).The intraocular lens was not implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that broken haptics and cracked intraocular lens (model za9003) were noticed when the lens was about to be removed from the package.No patient contact was reported.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 07/17/2018.Device returned to manufacturer? yes.Device evaluation: the lens was received a the manufacturing site and is missing a piece of the lens, and a haptic.The broken section of the lens was not returned.A large scratch across the optical body was observed.Two (2) small stains that appears to be ovd (ophthalmic viscosurgical device) and/or balanced salt solution were observed.The results found suggest handling of the product at the surgical site.The lens insert was evaluated and no damage was observed.Based on the visual evaluation, a product deficiency could not be determined.However, the reported issue for a broken haptic was verified.The cracked/torn lens was not verified; however, lens was scratched.Manufacturing record review: manufacturing record review was performed and revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no additional complaints have been received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7637308
Report Number2648035-2018-00906
Device Sequence Number1424705
Product Code HQL
UDI-Device Identifier05050474528895
UDI-Public(01)05050474528895(17)220912
Combination Product (Y/N)Y
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/12/2022
Device Model NumberZA9003
Device Catalogue NumberZA90030140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer07/18/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005